MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419600610
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that deflation issue occurred.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified superficial femoral artery.A 6.0 x 60mm, 135cm ranger balloon catheter was advanced for dilation.The balloon was inflated once for 3 minutes.During removal, it was noted that the balloon would not deflate.A wire was used to pierce and tear the balloon, thus draining the solution inside the balloon, deflate it and removing it.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 4mm in length and extended from a position 2mm proximal of the distal markerband to 1mm distal of the distal markerband.As per ifu the rated burst pressure for this device is 14 atmospheres.The markerbands and tip section of the device were visually examined, and no issues were noted with the markerbands or tip of the device.A visual and tactile examination of the shaft identified multiple kinks.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 4mm in length and extended from a position 2mm proximal of the distal markerband to 1mm distal of the distal markerband.As per ifu the rated burst pressure for this device is 14 atmospheres.The markerbands and tip section of the device were visually examined, and no issues were noted with the markerbands or tip of the device.A visual and tactile examination of the shaft identified multiple kinks.Measurements of the exact locations of the kinks on the shaft are as follows: kink 1.270mm distal from the distal end of the strain relief.Kink 2.285mm distal from the distal end of the strain relief.Kink 3.289mm distal from the distal end of the strain relief.Kink 4.338mm distal from the distal end of the strain relief.Kink 5.350mm distal from the distal end of the strain relief.Kink 6.810mm distal from the distal end of the strain relief.Kink 7.15mm proximal from the distal tip.No other issues were identified with the device.
 
Event or Problem Description

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22686341
Report Number2124215-2025-50381
Device Sequence Number18392426
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public(01)08714729976103(17)261025(10)11146H24
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939419600610
Device Catalogue NumberH74939419600610
Device Lot Number11146H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/22/2025
09/23/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/18/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown